MAUDE Adverse Event Report: ETHICON INC. STLESS STEEL SIL 4X18IN 4 S/A V-40; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. STLESS STEEL SIL 4X18IN 4 S/A V-40; SUTURE, NONABSORBABLE, STEEL
Model Number M651G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2022 and suture was used.The needle and wire were continuously breaking while suturing in sternum closure.The operator tried to maintain proper tension for needle penetration.The product issue occurred in same lot number and defective strands were already discarded.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Device not returned.Investigation findings: photo analysis.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Photo investigation summary visual analysis of the image sent for evaluation.Determined that six apparently detached needles could be observed, the image is not clear to determine the failure mode.Based on the photo review, no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What do you mean by "needle and wire are continuously broken"? what was the exact issue? please confirm.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Event related to mw # 2210968-2022-06389.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/11/2022 h6 component code: g07002 no device problem found.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that it was received one open sample multi-strand with a needle-suture combination, a suture and a detached needle that pertain to the product code m651g.This product code required four strands per packet.During the visual inspection of detached needle, the swage and attachment area were as expected.The barrel hole was examined under 20x magnification and remnant suture was noted.The suture end was observed to be severely cut therefore this was resulting in a clip off defect.The needle-suture combination was examined and the swage and attachment area was noted to be as expected.The suture was dispensed without problems and examined along the strand no anomalies were observed during evaluation.The functional test was performed using an instron equipment and the pull force result was above the minimum requirements.Based on the information currently available, clip off was identified during the investigation of the sample received.This product issue will be addressed through ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that it was received twelve samples that pertain to the product code m651g.This product code required four strands per packet.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during evaluation.A functional test was performed using an instron equipment and the pull force result was above the minimum requirements.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
STLESS STEEL SIL 4X18IN 4 S/A V-40
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15190766
Report Number2210968-2022-06388
Device Sequence Number5566281
Product Code GAQ
UDI-Device Identifier10705031045446
UDI-Public10705031045446
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberM651G
Device Catalogue NumberM651G
Device Lot NumberREBHBE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2022
Supplement Date Received by Manufacturer09/21/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown